Medication Advice

Hi, Im a newbie on here! Since Monday I have been taking Fluoxetine, (I know it is seriously early days!!) but I feel shocking. I feel like Im really spaced out, is this normal and does it last? I hate the feeling so much I don't want to take the tablets. But don't know if this is a temporary feeling or not?

Many thanks in advance to anyone who replies x

4 Replies

  • Hi Georgie

    Yes, it is quite common to have that reaction whereby you feel more anxious and weird, it is just the body adjusting to the meds and should wear off after a week. If not then speak to the medics. Hope it helps, meanwhile use the site for support as we are a great friendly lot on here and will do our best to understand you and support you.


  • Thankyou so much! Have been in turmoil about taking any more as I feel so 'numb' its the weirdest feeling. But if it wears off I will hang in there x

  • Yes it definately wears off.

    Give it a week and the weirdness should wear off a bit and then from two to three weeks you should see some improvement in your mood (though these are just general guidelines of course and we are all different)


  • Hello

    These medications can take upwards of three or four weeks, if you have just taken them for a day personally I do not think that the contraindications have kicked in yet.

    Generally you may begin to get some feeling after about three days although even that is very early in their taking and you need to take a longer view to get some benefit. You really need to give medication time to work and get used to taking them.

    If you still feel the medications are not working or you are ill,talk to the GP after three weeks, that will be the time you will need a prescription refill. There is a good list of other antidepressants they can try.

    Remember possibly if you start taking a different type you will need to get used to them as well.

    In my case it took several different medications before they found a one that suited me

    Good Luck


You may also like...